Allergies Home > I Took Too Much Sudafed -- Now What?

Treatment for an Overdose of Sudafed

If the overdose was recent, a healthcare provider may give certain medicines or place a tube into the stomach to "pump the stomach." Treatment may also involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for an overdose may include:
 
  • Fluids through an intravenous line (IV)
  • Medicines to control an irregular heart rhythm or seizures
  • Close monitoring of the heart and lungs
  • Other treatments based on complications that occur.
     
It is important that you seek medical attention immediately if you believe that you may have overdosed on Sudafed.
 
Written by/reviewed by:
Last reviewed by: Kristi Monson, PharmD;
Last updated/reviewed:
List of references (click here):
Other Articles in This eMedTV Presentation
Advertisement


Topics

Medications

Quicklinks

Related Channels

eMedTV Links
Copyright © 2006-2019 Clinaero, Inc.

eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.

This site complies with the HONcode standard for trustworthy health information:
verify here.